Not a healthcare professional? Go to the patient or caregiver website.

TIKOSYN®Overdosage (dofetilide)

OVERDOSAGE

There is no known antidote to TIKOSYN; treatment of overdose should therefore be symptomatic and supportive. The most prominent manifestation of overdosage is likely to be excessive prolongation of the QT interval.

In cases of overdose, cardiac monitoring should be initiated. Charcoal slurry may be given soon after overdosing but has been useful only when given within 15 minutes of TIKOSYN administration. Treatment of Torsade de Pointes or overdose may include administration of isoproterenol infusion, with or without cardiac pacing. Administration of intravenous magnesium sulfate may be effective in the management of Torsade de Pointes. Close medical monitoring and supervision should continue until the QT interval returns to normal levels.

Isoproterenol infusion into anesthetized dogs with cardiac pacing rapidly attenuates the dofetilide-induced prolongation of atrial and ventricular effective refractory periods in a dose-dependent manner. Magnesium sulfate, administered prophylactically either intravenously or orally in a dog model, was effective in the prevention of dofetilide-induced Torsade de Pointes ventricular tachycardia. Similarly, in man, intravenous magnesium sulfate may terminate Torsade de Pointes, irrespective of cause.

TIKOSYN overdose was rare in clinical studies; there were two reported cases of TIKOSYN overdose in the oral clinical program. One patient received very high multiples of the recommended dose (28 capsules), was treated with gastric aspiration 30 minutes later, and experienced no events. One patient inadvertently received two 500 mcg doses one hour apart and experienced ventricular fibrillation and cardiac arrest 2 hours after the second dose.

In the supraventricular arrhythmia population, only 38 patients received doses greater than 500 mcg BID, all of whom received 750 mcg BID irrespective of creatinine clearance. In this very small patient population, the incidence of Torsade de Pointes was 10.5% (4/38 patients), and the incidence of new ventricular fibrillation was 2.6% (1/38 patients).

Did you find an answer to your question? Yes No
Did you find an answer to your question? Yes No